Texas, 2007Flash Flooding in Texas, April 25, 2007
April 25, 2007 · NWS EWX · 2 events in 2 counties and zones
Thunderstorms over Karnes and DeWitt Counties slowed as they moved southeastward, producing higher rain accumulations that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms over Karnes and DeWitt Counties slowed as they moved southeastward, producing higher rain accumulations that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 25, 2:31 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 25, 2:31 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 AM CDT WED APR 25 2007
.DISCUSSION...
TODAY...CLEARED COUNTIES IN THE WEST OF TOR183 AND THE FLASH FLOOD WATCH
BUT STRONG CONVECTION CONTINUES TO BACK BUILD SOUTH OF SAN ANTONIO.
WILL SEE LINGERING SCT CONVECTION IN THE SOUTHEAST THIRD OF THE
CWA THRU MID TO LATE MORNING. OTHERWISE CLEARING SKIES AND DRIER
THIS AFTERNOON AS THE UPPER LOW OVER OK CONTINUES EASTWARD AND NWLY
WINDS INCREASE BEHIND THE COLD FRONT.
TONIGHT THRU THURSDAY NIGHT...GENERALLY CLEAR SKIES AND DRIER AS A DRY
NW TO WLY FLOW PREVAILS ALOFT...WITH COOLER BELOW NORMAL TEMPS
TONIGHT. SURFACE WINDS WILL QUICKLY SHIFT BACK AROUND THE THE SE
THURSDAY AFTERNOON AND INCREASE THU NIGHT AS THE SURFACE RIDGE
MOVES EAST.
FRIDAY THRU SUNDAY...MOISTURE RETURNS FRIDAY WITH INCREASING
CLOUDS AS AN UPPER LOW DROPS INTO AZ AND AN ACTIVE SWLY FLOW DEVELOPS
ACROSS NRN MEXICO INTO TX. WITH DEEPER MOISTURE IN PLACE ANY S/WS
COMING ACROSS THE RIO GRANDE COULD GENERATE ISOLATED TO WIDELY SCT
CONVECTION OVER S TX AND SO HAVE INTRODUCED SLIGHT CHANCE OR LOW
CHANCE POPS THRU THE WEEKEND.
MONDAY THRU WEDNESDAY...NOT MUCH CHANGE FROM THE WEEKEND AS A
MOIST SLY LOW LEVEL FLOW CONTINUES OFF THE GULF AND A SERIES OF
DISTURBANCES EJECT OUT OF MEXICO INTO TX...SO WILL KEEP LOW
CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST WITH PARTLY TO
MOSTLY CLOUDY SKIES AND NEAR NORMAL MAX TEMPERATURES...AND ABOVE
NORMAL MINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 81 55 81 59 78 / 20 0 0 10 10
AUSTIN BERGSTROM INTL AIRPORT 83 51 83 56 79 / 20 0 0 10 10
DEL RIO INTL AIRPORT 89 58 88 65 82 / 0 0 0 10 10
SAN ANTONIO INTL AIRPORT 83 56 82 61 79 / 20 0 0 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
TRAVIS...WILLIAMSON...WILSON.
&&
01/13
Hazardous weather outlook, Apr 25, 3:50 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 AM CDT WED APR 25 2007
TXZ171>173-183>194-202>208-217>219-228-251300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-DIMMIT-
450 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ209-220>225-251300-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
450 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM AND A TORNADO WATCH IS
IN EFFECT UNTIL 6 AM. STRONG TO SEVERE THUNDERSTORMS WILL MOVE
EASTWARD INTO SOUTHEAST TEXAS THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 25, 1:14 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL NATALIA 29.19N 98.86W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND TREES DOWN.
&&
BFLocal storm report, Apr 25, 1:18 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL DEVINE 29.15N 98.90W
04/24/2007 E1.75 INCH MEDINA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND TREES DOWN.
&&
BFLocal storm report, Apr 25, 1:21 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 NE SAN ANTONIO 29.49N 98.47W
04/25/2007 BEXAR TX LAW ENFORCEMENT
TREE FELL ON HOUSE.
&&
BFLocal storm report, Apr 25, 1:30 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 1 S LOCKHART 29.86N 97.68W
04/25/2007 CALDWELL TX LAW ENFORCEMENT
*** 1 INJ *** NUMBER OF LARGE TREES DOWN. WIND DAMAGE TO
HOMES. ROOF BLOWN OFF A HOME. 2 BLOCKS N OF FM 20.
&&
BFLocal storm report, Apr 25, 1:34 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND DMG 10 SW GONZALES 29.41N 97.57W
04/25/2007 GONZALES TX LAW ENFORCEMENT
WIND DAMAGE TO BARN IN COST, TX.
&&
BFLocal storm report, Apr 25, 2:04 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT WED APR 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST LA GRANGE 29.91N 96.88W
04/25/2007 E50 MPH FAYETTE TX AMATEUR RADIO
WINDS EST 50-60 MPH. TREES DOWN IN LA GRANGE AND
FLATONIA.
&&
BFFlash Flood, Karnes
- When
- April 25, 4:30 AM CST to 6:30 AM CST
- Where
- Karnes County, Gillett to Kenedy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.130, -97.800
Thunderstorms produced general 1 to 2 inch rainfall over Karnes and DeWitt Counties. Up to 4 inches fell near Gillett, causing flash flooding that closed FM119 and SH80.
Flash Flood, De Witt
- When
- April 25, 5:00 AM CST to 7:00 AM CST
- Where
- De Witt County, Nordheim to 10 mi NE of Cuero
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.920, -97.600
Thunderstorms produced general 1 to 2 inch rainfall over Karnes and DeWitt Counties. Yorktown received up to 4 inches and the resulting flash flooding closed FM119 and SH72.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, April 25, 20071 death · $45,000 · 60 kt wind · 3 events
- Flooding in Iowa, April 25 to 28, 2007$5.8 million · 20 events
- Tornadoes and Flash Flood in Texas, April 25, 2007$471,000 · EF0 · 22 events
- Hail and Damaging Winds in Louisiana, April 25, 2007$365,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, April 25, 2007$154,000 · 60 kt wind · 8 events
- Damaging Winds in Louisiana, April 25, 2007$165,000 · 60 kt wind · 4 events
- Flash Flood and Hail in Texas, April 25, 2007$155,000 · 53 kt wind · 5 events
- Drought in Mississippi, April 25 to 30, 200734 events
- Flooding in Missouri, April 25 to 27, 20079 events
- Flash Flood and Hail in Missouri, April 25, 2007$5,000 · 2 in hail · 9 events
- Hail in Kansas, April 25, 20070.88 in hail · 4 events
- Hail in Oklahoma, April 25, 20070.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27726, 27727.